Flash Flood, Day
- When
- June 13, 1:45 PM CST to 3:45 PM CST
- Where
- Day County, Pierpont
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 45.500, -97.833
Heavy rain of 2 to 3 inches caused flash flooding around Pierpont. Water was flowing over several roads.
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before the first event at Jun 13, 2:25 AM CST, 11 hours 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ABERDEEN SD 325 AM CDT MON JUN 13 2005 .SHORT TERM...TODAY THROUGH WEDNESDAY NIGHT. FORECAST CHALLENGES INCLUDE PRECIPITATION AMOUNTS AND TEMPS. PRESENTLY...CYCLOGENESIS UNDERWAY OVER CENTRAL PLAINS...WITH UPPER CIRCULATION CENTER TAKING SHAPE OVER NEBRASKA PANHANDLE. MOSIAC 88D DISPLAY STARTING TO FILL IN NICELY THIS MORNING...AND BEST DYNAMICS YET TO COME. SFC LOW DEPICTED BETWEEN VALENTINE AND NORTH PLATTE NEBRASKA AND IS PROGGED TO SLOWLY LIFT NEWD INTO SE SODAK THROUGH THE COURSE OF THE DAY. 00Z NAM AND GFS AGAIN PRODUCING SIMILAR SOLUTIONS THIS MORNING. GFS CLOSED UPPER CIRCULATION FORECAST FROM 3 DAYS AGO APPEARS TO BE VERIFYING...EXCEPT THAT THE ACTUAL UPPER LOW POSITION IS ABOUT ONE STATE SOUTH OF PREVIOUS FORECAST POSITIONS FOR THIS MORNING. THIS FURTHER SOUTH PLACEMENT LENDS KUDOS TO NAM...EXCEPT NAM PREVIOUSLY WAS TRYING TO LIFT AN OPEN UPPER WAVE ACROSS THE PLAINS TODAY. BASICALLY...NOTHING HAS CHANGED IN THE FORECAST. WAA/OVER-RUNNING PRECIP FORECAST TO PERSIST RIGHT THROUGH TODAY PERIOD...INTO TONIGHT PERIOD. SITING BEST UPPER DYNAMICS AND AVAILABLE FORCING...HAVE TRENDED HIGHEST POPS EASTWARD TONIGHT...WITH ONLY SMALL CHANCE POPS IN OVER THE FAR EASTERN CWA ON TUESDAY FOR POTENTIAL SCT COVERAGE OF STEEP LOW LEVEL LAPSE RATE-INDUCED SHOWERS. FLOOD WATCH REMAINS IN EFFECT TODAY UNTIL 1 PM CDT ON TUESDAY. PWATS BETWEEN 1 AND 1.50 INCHES AND SLOW MOVEMENT OF SYSTEM COMBINED WITH SATURATED GROUND/LOW 3 AND 6 HOURLY FFG VALUES WARRANT THE FURTHERANCE OF WATCH...THAT AND THE FACT THAT HPC HAS ALMOST WHOLE CWA IN EXCESSIVE RAINFALL OUTLOOK FOR TODAY AND TONIGHT. FORECAST THEN BECOMES A DRY ONE UNTIL LATE WEDNESDAY NIGHT...WHEN UPPER LEVEL RIDGE AXIS HAS TRANSLATED EWD AND BISECTS CWA. FAR WESTERN CWA SETS UP IN SWRLY FLOW ALOFT WITH A WAVE APPROACHING FROM INTERMOUNTAIN WEST. PRELIMINARILY...GOOD MID-LEVEL THETA-E ADVECTION ACCOMPANIES A COOL FRONTAL BOUNDARY INTO WESTERN DAKOTAS BY WEDNESDAY NIGHT...WITH 35 TO 45 KT LOW LEVEL JET KICKING IN. LOW CONFIDENCE IN TEMP FORECAST VERIFYING TODAY WITH FULL OVERCAST/NEARLY STEADY RAIN SCENARIO UNFOLDING. TEMPS LIKELY TO HOLD STEADY OR POSSIBLY DROP IN PRECIPITATION. ON TUESDAY...POST LOW PRESSURE SYSTEM NNWRLY LOW LEVEL FLOW SHOULD CLEAR OUT WESTERN CWA OF ANY LOW STRATUS HANGING ON BEHIND DEPARTING LOW PRESSURE SYSTEM...SO HAVE WESTERN CWA WARMING UP SOME IN THE AFTERNOON...BUT KEPT EASTERN CWA COOL UNDER EXPECTED LOW CLOUD DECK AND WEAK CAA. EASTERN TWO-THIRDS OF CWA APPEARS TO CATCH A BACK DOOR COLD FRONT TUESDAY NIGHT...WITH WEAK SFC HIGH PRESSURE SETTING UP ON WEDNESDAY AND SFC WINDS SHIFTING AROUND FROM THE EAST TO A SSE DIRECTION. DID NOT CARRY HIGHS AS WARM AS NUMERICAL GUIDANCE SUGGESTS BECAUSE OF THIS SSERLY SFC WIND...WHICH HAS PROVEN TO KEEP FULL MIXING FROM HAPPENING. .LONG TERM...THURSDAY THROUGH MONDAY LONG TERM MODELS CONTINUE IN FAIR AGREEMENT. GOOD AGREEMENT ON STRONG H5 UPPER RIDGE PLANTED JUST TO OUR WEST WITH A STRONG H5 LOW PRESSURE CENTER LINGERING JUST OFF THE WEST COAST EVENTUALLY DROPPING INTO THE WESTERN UNITED STATES BY THE WEEK END. CURRENT GFS SUGGESTS THAT H5 RIDGE WILL BE SUFFICIENTLY STRONG TO KEEP MINOR WAVES SPINNING OFF THE WESTERN LOW FROM MOVING INTO THIS AREA. WOULD NOT BE SURPRISED TO SEE THIS PLAN BREAK DOWN AS ONE OF THE WAVES INTERACTS WITH THE LEE SIDE TROUGH TO PRODUCE SOME WEATHER. FOR NOW WILL NOT CHANGE GOING GRIDS OF DRY. TEMPERATURE GRIDS LOOK REASONABLE. ONLY CHANGES WERE LARGELY COSMETIC. && .ABR WATCHES/WARNINGS/ADVISORIES... SD...FLOOD WATCH THROUGH NOON CDT TUESDAY. MN...FLOOD WATCH THROUGH NOON CDT TUESDAY. && DORN/KEEFE
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 546 AM CDT MON JUN 13 2005 MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-141045- BIG STONE-BROWN-BUFFALO-CAMPBELL-CLARK-CODINGTON-CORSON-DAY-DEUEL- DEWEY-EDMUNDS-FAULK-GRANT-HAMLIN-HAND-HUGHES-HYDE-JONES-LYMAN- MARSHALL-MCPHERSON-POTTER-ROBERTS-SPINK-STANLEY-SULLY-TRAVERSE- WALWORTH- 546 AM CDT MON JUN 13 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL...NORTH CENTRAL AND NORTHEAST SOUTH DAKOTA...AS WELL AS BIG STONE AND TRAVERSE COUNTIES IN MINNESOTA. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS WILL PERSIST TODAY AND TONIGHT. HEAVY RAINFALL IS OF PRIMARY CONCERN TODAY WITH MUCH OF THE GROUND ACROSS CENTRAL AND NORTHEAST SOUTH DAKOTA ALREADY SATURATED FROM RAINFALL OVER THE PAST WEEK. A FLOOD WATCH IS IN EFFECT FOR ALL OF THE FORECAST AREA THIS MORNING THROUGH TUESDAY AFTERNOON. RIVER FLOODING ALONG THE JAMES...ELM...AND MAPLE RIVERS CONTINUES. FLSABR CONTAINS THE LATEST INFORMATION ON THIS SITUATION. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY RIVER FLOODING ALONG PORTIONS OF THE JAMES AND ELM RIVERS IS EXPECTED TO CONTINUE INTO TUESDAY. THUNDERSTORMS ARE POSSIBLE LATE WEDNESDAY NIGHT OVER NORTH CENTRAL SOUTH DAKOTA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. DORN
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ABERDEEN SD 236 PM CDT MON JUN 13 2005 SDZ019-020-022-132035- CLARK-CODINGTON-HAMLIN- 236 PM CDT MON JUN 13 2005 ...FUNNEL CLOUDS REPORTED... THUNDERSTORMS ARE MOVING ACROSS HAMLIN AND CODINGTON COUNTIES TOWARD CLARK COUNTY. FUNNEL CLOUDS HAVE BEEN REPORTED WITH THESE THUNDERSTORMS. A TORNADO WATCH IS IN EFFECT THROUGH 8 PM ACROSS EAST CENTRAL SOUTH DAKOTA. IF YOU SEE A FUNNEL CLOUD AND FEEL THREATENED...PLEASE TAKE COVER. REPORT ALL SEVERE WEATHER TO YOUR NEAREST LAW ENFORCEMENT AGENCY. SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO WARNING. ALBRECHT/HARDING
The Aberdeen radar (KABR), 45 km away, was scanning. The volume nearest the first event began at 19:44 UTC.
1 flash flood. Local standard time, as filed.
Heavy rain of 2 to 3 inches caused flash flooding around Pierpont. Water was flowing over several roads.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in South Dakota in 2005Every state in 2005This day in weather historyWarnings in South Dakota, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 5454833.